I believe this has been addressed before but would like confirmation. I will be having targeted radation (true beam) to a left par-aortic lymph node. I am currently on Gemzar. Should I have a medication wash out of at least one week before starting the radiation, and wait one week to restart the Gemzar after the radiation.?
I don’t like to give a medical recommendation to someone who isn’t my patient, but I’ll say that the combination of Gemzar (gemcitabine) and radiation, at least when overlapping, has often been extremely toxic. There’s no exhaustive study to say how much of a washout there should be, but a week either way seems quite reasonable. There is a phenomenon called radiation recall in which Gemzar or sometimes other drugs can lead to inflammation in the radiation field of an area that was radiated in the past, sometimes months ago. This doesn’t lead us to say you need to wait months or years, but we just like to put some distance between Gemzar and radiation when possible.
Thank you for your response. Seems you are making a generalization pertaining to radiatiion. So am I correct to assume to wait at least a week between true beam and gemzar and vice versa. A while ago I did confer with you if it was ok to have a MRI, Pet/ct scan, and gemzar on the same day and I believe you said yes. I have done this several times.